MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112720
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Seroma (2069); Hernia (2240)
Date of Event 06/21/2013
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2009 ¿ patient was diagnosed with incarcerated incisional hernia with small bowel obstruction thereby underwent open repair with implant of bard flat mesh (device 1).Per operative notes, ¿the palpable hernia defect from previous umbilical hernia was noted.The chronic hernia with scarring fibrosis and adhesions to sac was reduced.The sacs were excised and bard flat mesh (device 1) was placed and secured with sutures circumferentially.¿ (b)(6) 2012 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with implant of composix kugel mesh (device 2).Per operative notes, ¿ in the mid abdomen, a large recurrent hernia was dissected free from surrounding tissues and composix kugel mesh (device 2) was placed in the abdominal wall defect and sewn in place.The fascia was closed and secured with sutures.¿ (b)(6) 2012 - patient was diagnosed with seroma of abdominal wall and abdominal pain thereby underwent open repair with aspiration of abdominal wall seroma.Per operative notes, ¿the seroma fluid appeared clear and aspirated.The wound was irrigated and fascia was closed.¿ (b)(6) 2013 - patient was diagnosed with recurrent ventral/incisional hernia thereby underwent open repair with partial removal of prior meshes (device 1 and 2) and implant of composix kugel mesh (device 3).Per operative notes, ¿in the mid abdomen, a recurrent ventral/incisional hernia with previous mesh (device 1 and 2) was noted and dissected free from the surrounding tissues and removed.The small intestine was seen adherent to the prior meshes (device 1 and 2) were reduced.The fascia was reapproximated with sutures and composix kugel mesh (device 3) was placed into the abdominal wall and sewn in place with sutures.¿ (b)(6) 2018 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with removal of old meshes (device 1, 2 and 3) and implant of synthetic mesh.Per operative notes, ¿dense adhesions were reduced and large recurrent hernia with sac was reduced and fascia was closed with sutures.A synthetic mesh was placed over the defect and secured with sutures.All the old meshes (device 1, 2 and 3) with seroma were removed and sutured.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2007) is considered to be a best estimate.This mdr represents the bard flat mesh (device 1).An additional supplemental mdr was submitted to represent the composix kugel (device 2) and composix kugel (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24018542
Report Number1213643-2026-00012
Device Sequence Number16088386
Product Code FTL
UDI-Device Identifier00801741016561
UDI-Public(01)00801741016561(17)121128(10)HURI1128
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K251557
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2012
Device Catalogue Number0112720
Device Lot NumberHURI1128
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Initial Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale